Alert archive / Nebraska / Wind Advisories in 2009

Wind Advisory 8, NWS North Platte, NE

February 9, 200916 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Feb 9, 2009, 3:34 PM CST for 16 counties in Nebraska. It took effect at Feb 9, 2009, 4:37 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2009, 3:34 PM CST (21:34 UTC)
In effect from
Feb 9, 2009, 4:37 PM CST
Expired
Feb 10, 2009, 4:00 AM CST
In force
11 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 60 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 409 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
409 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 092134
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CST MON FEB 9 2009

NEZ005>010-025>029-038-100600-
/O.NEW.KLBF.WI.Y.0008.090210T0300Z-090210T0600Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...BROKEN BOW
334 PM CST MON FEB 9 2009

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT
CST TONIGHT. 

A DEEP LOW PRESSURE SYSTEM WILL MOVE FROM NORTH CENTRAL NEBRASKA
INTO SOUTHEAST SOUTH DAKOTA THIS EVENING. THIS WILL ALLOW THE
ALREADY GUSTY SOUTHERLY WINDS TO TURN MORE TO THE WEST AND
SOUTHWEST AND INCREASE TO 25 TO 35 MPH. A FEW GUSTS TO 45 MPH WILL
BE POSSIBLE OVER OPEN AREAS. AS THE SYSTEM MOVES INTO MINNESOTA
AFTER MIDNIGHT...WINDS SHOULD BEGIN TO SUBSIDE ACROSS NORTH
CENTRAL NEBRASKA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ022>024-035-036-056>058-069-100200-
/O.CON.KLBF.WI.Y.0007.000000T0000Z-090210T0200Z/
GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR...
TRYON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...IMPERIAL
334 PM CST MON FEB 9 2009 /234 PM MST MON FEB 9 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO LIFT ACROSS CENTRAL
NEBRASKA INTO SOUTHEAST SOUTH DAKOTA DURING THE EVENING HOURS. AS
A RESULT WESTERLY WINDS WILL PERSIST ON THE BACK SIDE OF THIS LOW
ACROSS WESTERN NEBRASKA THROUGH THE EARLY EVENING HOURS. ACROSS
THIS AREA WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP 
TO 45 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS73 KLBF 092234 RRA
NPWLBF

URGENT - WEATHER MESSAGE...RETRANSMITTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 PM CST MON FEB 9 2009

NEZ005>010-025>029-038-100600-
/O.NEW.KLBF.WI.Y.0008.090210T0300Z-090210T0600Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...BROKEN BOW
334 PM CST MON FEB 9 2009

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT
CST TONIGHT. 

A DEEP LOW PRESSURE SYSTEM WILL MOVE FROM NORTH CENTRAL NEBRASKA
INTO SOUTHEAST SOUTH DAKOTA THIS EVENING. THIS WILL ALLOW THE
ALREADY GUSTY SOUTHERLY WINDS TO TURN MORE TO THE WEST AND
SOUTHWEST AND INCREASE TO 25 TO 35 MPH. A FEW GUSTS TO 45 MPH WILL
BE POSSIBLE OVER OPEN AREAS. AS THE SYSTEM MOVES INTO MINNESOTA
AFTER MIDNIGHT...WINDS SHOULD BEGIN TO SUBSIDE ACROSS NORTH
CENTRAL NEBRASKA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ022>024-035-036-056>058-069-100200-
/O.CON.KLBF.WI.Y.0007.000000T0000Z-090210T0200Z/
GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR...
TRYON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...IMPERIAL
334 PM CST MON FEB 9 2009 /234 PM MST MON FEB 9 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO LIFT ACROSS CENTRAL
NEBRASKA INTO SOUTHEAST SOUTH DAKOTA DURING THE EVENING HOURS. AS
A RESULT WESTERLY WINDS WILL PERSIST ON THE BACK SIDE OF THIS LOW
ACROSS WESTERN NEBRASKA THROUGH THE EARLY EVENING HOURS. ACROSS
THIS AREA WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP 
TO 45 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KLBF 092237
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
437 PM CST MON FEB 9 2009

NEZ059-070-071-100300-
/O.EXB.KLBF.WI.Y.0008.090209T2237Z-090210T0300Z/
LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...NORTH PLATTE...HAYES CENTER...CURTIS...
EUSTIS
437 PM CST MON FEB 9 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

A DEEP LOW PRESSURE SYSTEM WILL MOVE FROM NORTH CENTRAL NEBRASKA
INTO SOUTHEAST SOUTH DAKOTA THIS EVENING. THIS WILL ALLOW THE
ALREADY GUSTY SOUTHERLY WINDS TO TURN MORE TO THE WEST AND
SOUTHWEST AND INCREASE TO 25 TO 35 MPH. A FEW GUSTS TO 45 MPH
WILL BE POSSIBLE OVER OPEN AREAS. AS THE SYSTEM MOVES INTO
MINNESOTA AFTER MIDNIGHT...WINDS SHOULD BEGIN TO SUBSIDE ACROSS
NORTH CENTRAL NEBRASKA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ037-100300-
/O.EXB.KLBF.WI.Y.0008.090210T0000Z-090210T0300Z/
LOGAN-
INCLUDING THE CITY OF...STAPLETON
437 PM CST MON FEB 9 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

A DEEP LOW PRESSURE SYSTEM WILL MOVE FROM NORTH CENTRAL NEBRASKA
INTO SOUTHEAST SOUTH DAKOTA THIS EVENING. THIS WILL ALLOW THE
ALREADY GUSTY SOUTHERLY WINDS TO TURN MORE TO THE WEST AND
SOUTHWEST AND INCREASE TO 25 TO 35 MPH. A FEW GUSTS TO 45 MPH
WILL BE POSSIBLE OVER OPEN AREAS. AS THE SYSTEM MOVES INTO
MINNESOTA AFTER MIDNIGHT...WINDS SHOULD BEGIN TO SUBSIDE ACROSS
NORTH CENTRAL NEBRASKA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ022>024-035-036-056>058-069-100300-
/O.EXT.KLBF.WI.Y.0007.000000T0000Z-090210T0300Z/
GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR...
TRYON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...IMPERIAL
437 PM CST MON FEB 9 2009 /337 PM MST MON FEB 9 2009/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO LIFT ACROSS CENTRAL
NEBRASKA INTO SOUTHEAST SOUTH DAKOTA DURING THE EVENING HOURS. AS
A RESULT WESTERLY WINDS WILL PERSIST ON THE BACK SIDE OF THIS LOW
ACROSS WESTERN NEBRASKA THROUGH THE EARLY EVENING HOURS. ACROSS
THIS AREA WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP
TO 45 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ005>010-025>029-038-100600-
/O.EXT.KLBF.WI.Y.0008.090210T0000Z-090210T0600Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...BROKEN BOW
437 PM CST MON FEB 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

A DEEP LOW PRESSURE SYSTEM WILL MOVE FROM NORTH CENTRAL NEBRASKA
INTO SOUTHEAST SOUTH DAKOTA THIS EVENING. THIS WILL ALLOW THE
ALREADY GUSTY SOUTHERLY WINDS TO TURN MORE TO THE WEST AND
SOUTHWEST AND INCREASE TO 25 TO 35 MPH. A FEW GUSTS TO 45 MPH
WILL BE POSSIBLE OVER OPEN AREAS. AS THE SYSTEM MOVES INTO
MINNESOTA AFTER MIDNIGHT...WINDS SHOULD BEGIN TO SUBSIDE ACROSS
NORTH CENTRAL NEBRASKA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DP/CLB
000 
WWUS73 KLBF 100209
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 PM CST MON FEB 9 2009

NEZ022>024-035-036-056>058-069-100315-
/O.CAN.KLBF.WI.Y.0007.000000T0000Z-090210T0300Z/
GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR...
TRYON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...IMPERIAL
809 PM CST MON FEB 9 2009 /709 PM MST MON FEB 9 2009/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
WIND ADVISORY. 

WESTERLY WINDS ACROSS SOUTHWESTERN NEBRASKA AND THE EASTERN
NEBRASKA PANHANDLE HAVE DIMINISHED TO 15 TO 25 MPH. WINDS WILL
DIMINISH FURTHER TO 10 TO 20 MPH OVERNIGHT. 

$$

NEZ037-059-070-071-100315-
/O.CAN.KLBF.WI.Y.0008.000000T0000Z-090210T0300Z/
LOGAN-LINCOLN-HAYES-FRONTIER-
INCLUDING THE CITIES OF...STAPLETON...NORTH PLATTE...
HAYES CENTER...CURTIS...EUSTIS
809 PM CST MON FEB 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
WIND ADVISORY. 

WESTERLY WINDS ACROSS SOUTHWESTERN NEBRASKA HAVE DIMINISHED TO 15
TO 25 MPH. WINDS WILL DIMINISH FURTHER TO 10 TO 20 MPH OVERNIGHT.

$$

NEZ005>010-025>029-038-100600-
/O.CON.KLBF.WI.Y.0008.000000T0000Z-090210T0600Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-
GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR...
BURWELL...BARTLETT...BROKEN BOW
809 PM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

A DEEP LOW PRESSURE SYSTEM WILL MOVE FROM NORTH CENTRAL NEBRASKA
INTO SOUTHEAST SOUTH DAKOTA THIS EVENING. THIS WILL ALLOW THE
ALREADY GUSTY SOUTHERLY WINDS TO TURN MORE TO THE WEST AND
SOUTHWEST AND INCREASE TO 25 TO 35 MPH. A FEW GUSTS TO 45 MPH
WILL BE POSSIBLE OVER OPEN AREAS. AS THE SYSTEM MOVES INTO
MINNESOTA AFTER MIDNIGHT...WINDS SHOULD BEGIN TO SUBSIDE ACROSS
NORTH CENTRAL NEBRASKA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BUTTLER
000 
WWUS73 KLBF 100545
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1145 PM CST MON FEB 9 2009

NEZ005-006-008-009-025>029-038-100645-
/O.CAN.KLBF.WI.Y.0008.000000T0000Z-090210T0600Z/
EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-THOMAS-BLAINE-LOUP-GARFIELD-
WHEELER-CUSTER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
BASSETT...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
1145 PM CST MON FEB 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELED THE
WIND ADVISORY. 

WESTERLY WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH...WILL
DIMINISH TO 15 TO 25 MPH OVERNIGHT. 

$$

NEZ007-010-101000-
/O.EXT.KLBF.WI.Y.0008.000000T0000Z-090210T1000Z/
BOYD-HOLT-
INCLUDING THE CITIES OF...SPENCER...ONEILL
1145 PM CST MON FEB 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST TUESDAY. 

STRONG WESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL
PERSIST ACROSS HOLT AND BOYD COUNTIES THROUGH 4 AM CST. WINDS ARE
EXPECTED TO DIMINISH TO 15 TO 25 MPH TOWARD SUNRISE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CLB
000 
WWUS73 KLBF 100939
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 AM CST TUE FEB 10 2009

NEZ007-010-101045-
/O.EXP.KLBF.WI.Y.0008.000000T0000Z-090210T1000Z/
BOYD-HOLT-
INCLUDING THE CITIES OF...SPENCER...ONEILL
339 AM CST TUE FEB 10 2009

...WIND ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING. 

NORTHWEST WINDS AT 20 TO 35 MPH WILL CONTINUE TO STEADILY DIMINISH
TO 15 TO 25 MPH EARLY WITH THE WIND ADVISORY ALLOWED TO EXPIRE AT
4 AM CST.

$$

19

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:47 AM CST, 11 hours 47 minutes earlier.

Area forecast discussion, Feb 9, 3:47 AM CST, 11 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 AM CST MON FEB 9 2009

.SYNOPSIS...
A SURFACE LOW OVER NORTHEAST COLORADO WILL DEEPEN THIS MORNING
WHILE LIFTING NORTHEAST THROUGH NEBRASKA FOR RAIN SHOWERS AND
ISOLATED THUNDERSTORMS TODAY.

&&

.DISCUSSION...
FORECAST CHALLENGE TODAY WILL BE THE EXTENT OF RAINFALL AND
TEMPERATURES. AT 07Z THE SURFACE ANALYSIS SHOWED A SERIES OF
SURFACE LOWS ALONG THE FRONT RANGE WHILE A WARM FRONT CURVED
NORTHEAST FROM A LOW OVER SOUTHEAST COLORADO TO NEAR THE NEBRASKA
AND KANSAS STATELINE...TO THE NORTH OF HLC THEN SOUTHEAST ACROSS CENTRAL
MISSOURI. THE MODELS SHOW SIMILAR SOLUTIONS WITH THE 06Z NAM12
CLOSELY INITIALIZING TO CURRENT SURFACE FEATURES WITH FORECAST
TRENDED TOWARD THIS SOLUTION IN THE NEAR TERM.

THIS MORNING A STRONG SHORTWAVE WILL LIFT NORTHEAST ACROSS
NEBRASKA WITH THE SURFACE LOW OVER SOUTHEAST COLORADO TO BECOME
THE DOMINANT LOW...DEEPENING WHILE LIFTING NORTHEAST. EARLIER THUNDERSTORMS
THAT FORMED WELL SOUTH MAY HAVE LIMITED SOME OF THE MOISTURE FEED
OVERNIGHT BUT AT 08Z THE THETAE RIDGE AXIS EXTENDED WELL NORTH
INTO EXTREME SOUTHWEST NEBRASKA. WIND PROFILERS NLGN1 AND RWDN1
ARE AT 50 KNOTS IN THE LOWEST GATES WITH AREAL SHOWERS TO BECOME
MORE WIDESPREAD THIS MORNING AS DISTURBANCE ROTATES NORTHEAST
ACROSS THE SOUTHWEST INTO CENTRAL NEBRASKA BY NOON CST. WINDS MAY
BECOME GUSTY AS THE SURFACE LOW DEEPENS BUT EXPECT THEM TO REMAIN
BELOW ADVISORY CRITERIA AS WINDS WILL NOT BE UNIDIRECTIONAL UP
THROUGH H85 BUT WILL NEED TO BE WATCH AS STRONGER WINDS MAY MIX
DOWN DUE TO PRECIPITATION DRAGGING. AREAL COVERAGE OF SHOWERS TO
INCREASE ACROSS THE NORTH CENTRAL AS THE SURFACE LOW LIFTS
NORTHEAST THIS AFTERNOON WHILE INCREASING DOWNSLOPE FLOW OFF THE
ROCKIES WILL EFFECTIVELY CREATE DRYING FOR THE CHANCE OF RAIN
ENDING AROUND 4 PM INTO THE SOUTHWEST WITH POPS ADJUSTED DOWNWARD.
THE CHANCE FOR ISOLATED THUNDERSTORMS WILL EXIST INTO THE NORTH
CENTRAL THIS AFTERNOON AS INCREASING SHEAR AND INSTABILITY
INCREASE.

TONIGHT INTO TUESDAY THE SYSTEM WILL OCCLUDE WHILE LIFTING
NORTHEAST ACROSS EASTERN SOUTH DAKOTA. SOME SHOWERS MAY LINGER
ACROSS THE FAR NORTH IN THE EVENING THEN AS A SURFACE TROUGH
MOVES SOUTHEAST LIGHT WEST WINDS INCREASE WITH DECREASING CLOUDS
AND LOWS IN THE 20S WEST TO MID 30S NORTH CENTRAL.

TUESDAY THROUGH FRIDAY THE POLAR JET SHIFTS SOUTHWARD THAT WILL
CARRY THE MAIN ENERGY STREAM ACROSS THE SOUTHERN PLAINS WITH FEW
CHANGES MADE AT THIS TIME FOR MAINLY DRY CONDITIONS UNTIL FRIDAY
WHEN THE NEXT SYSTEM DEEPENS ACROSS THE SOUTHERN PLAINS AS AN
ARTIC HIGH BUILDS SOUTH THROUGH THE NORTHERN PLAINS THAT WILL DROP
TEMPERATURES BELOW SEASONAL NORMS.

&&

.AVIATION...
TODAY...LIFR CONDITIONS ACROSS SWRN NEB WILL LIFT NORTHEAST TODAY
AND EXIT NORTHEAST NEB BETWEEN 21Z AND 00Z. THE IMPROVEMENT IN
FLIGHT CONDITIONS WILL BE DRAMATIC ONCE THE FRONT LIFTS NORTHEAST
WITH VFR/POCKETS OF MVFR QUICKLY DEVELOPING ACROSS SWRN NEB THIS
MORNING.

TONIGHT...MVFR CONDITIONS ARE EXPECTED TO REDEVELOP ACROSS PARTS OF
NORTHERN NEBRASKA AS WRAPAROUND RAIN AND SNOW SHOWERS BUILD SOUTH
AND EAST ALONG OR NEAR HIGHWAY 20.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...KECK
AVIATION...CDC
Hazardous weather outlook, Feb 9, 5:28 AM CST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 AM CST MON FEB 9 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-101130-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
528 AM CST MON FEB 9 2009 /428 AM MST MON FEB 9 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS
TODAY. A WIND ADVISORY MAY BE REQUIRED FOR WINDS OVER 30 MPH AND
GUSTS TO 45 MPH OR HIGHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 11:44 AM CSTWind AdvisoryLBFArthur, Chase, Deuel, Garden, Grant, Hooker and 3 more8 hr

Nearby

Wind Advisories in Nebraska, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.